MAUDE Adverse Event Report: COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER

COOK INC TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC; LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Model Number N/A
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/28/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
The international customer reported that, after the turbo-ject standard power injectable picc (peripherally inserted central catheter) line was opened, "the guide in the kit was pulled, leaving a default to be seen on the coating" (sic).Further clarification indicated the guide in contained in the kit was stretched revealing a defect in the coating.As a result, the use of another guide was used in order to start the procedure.The customer reported there was no significant delay and no clinical consequence to the patient.The complaint product is reportedly available for return but as of the date of this report has not been received for evaluation.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: a review of the complaint history, device history record, instructions for use (ifu), manufacturing instructions, quality control and visual inspection/dimensional verification of the returned device were conducted during the investigation.The visual inspection of the returned device confirmed that both the mandril and the coils of the guide were manufactured within specifications, and that the mandril wire had separated from the distal weld, leading to elongation of the coils.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the quality controls and manufacturing instructions shows there are adequate controls in place to ensure the device is properly manufactured to specifications.A review of the device history record showed no nonconforming events which could contribute to this failure mode.It should be noted there were no other reported complaints for this lot number.The ifu states in step 7 "withdraw the needle, leaving wire guide in place" and in step 9 "once the wire guide tip is in proper position, mark the length by clamping forceps onto the wire guide at the skin site." it states in step 10 "withdraw the wire guide and measure it." it also states "upon removal from package, inspect the product to ensure no damage has occurred." based on the information provided, the examination of the returned product, and the results of our investigation, a definitive root cause could not be determined.It is likely that this separation occurred when the guide was removed during the procedure.We will continue to monitor for similar complaints and notify appropriate personnel.Per the quality engineering risk assessment, no further action is required.
 
Event or Problem Description
No new event description information to report at this time.

Brand Name
TURBO-JECT STANDARD POWER INJECTABLE PICC LINE PICC
Common Device Name
LJS TURBO-JECT PERIPHERALLY INSERTED CENTRAL VENOUS CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7396758
Report Number1820334-2018-00856
Device Sequence Number37622
Product Code LJS
UDI-Device Identifier00827002037779
UDI-Public(01)00827002037779(17)200109(10)8499686
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K111244
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-4.0-CT-NT-1110
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2018
Initial Date Received by Manufacturer 03/09/2018
Supplement Date Received by Manufacturer06/29/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date07/12/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1